Alert archive / Texas / Coastal Flood Statements in 2016
Coastal Flood Statement 11, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Dec 9, 2016, 9:00 AM CST for Kenedy County, Texas. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2016, 9:00 AM CST (15:00 UTC)
- Expired
- Dec 10, 2016, 6:00 PM CST
- In force
- 33 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901 WHUS44 KBRO 091500 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 900 AM CST FRI DEC 9 2016 ...TIDAL WATER RUN UP TO NEAR THE DUNES EXPECTED ALONG THE LOWER TEXAS COAST BEACHES TODAY... .EAST NORTHEAST SWELL WILL CONTINUE TO PUSH WATER HIGH UP ONTO THE AREAS BEACHES TODAY. THIS WILL COMBINE WITH A HIGH TIDE EARLY THIS AFTERNOON TO KEEP THE WATER UP CLOSE TO THE DUNES ON THE AREA BEACHES. TXZ251-256-257-100000- /O.NEW.KBRO.CF.S.0011.161209T1500Z-161210T0000Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 900 AM CST FRI DEC 9 2016 ...SEA WATER WILL RUN UP THE BEACH TODAY... * COASTAL FLOODING...SEA WATER WILL RUN UP THE BEACH TODAY...AND MAY REACH OR OVERWASH INTO THE DUNES AT SOME LOCATIONS. TIDAL MEASUREMENTS ARE RUNNING ABOUT ONE FOOT ABOVE PREDICTED. * TIMING...THE NEXT HIGH TIDE WILL BE AT 12 25 PM. * IMPACTS...WATER WILL COVER PART OF THE BEACH. UMBRELLAS AND TRASH CANS NOT STOWED BEHIND THE DUNES COULD FLOAT AWAY AND DRIVING WILL REMAIN DIFFICULT TO IMPOSSIBLE BETWEEN THE NORTH PUBLIC BEACH ACCESS POINTS TO THE MANSFIELD JETTY. RIP CURRENTS AND HIGH SURF WILL MAKE SWIMMING DIFFICULT FOR ALL BUT THE MOST EXPERIENCED SURFERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... VEHICLES...EXCEPT FOR THOSE WITH FOUR WHEEL DRIVE AND HIGH WHEEL BASES...WILL BE DIFFICULT TO DRIVE ON THE BEACH. UMBRELLAS... BEACH CHAIRS...TRASH CANS...AND OTHER ITEMS SHOULD REMAIN STOWED BEHIND THE DUNES. $$
3 follow-up statements
475 WHUS44 KBRO 092323 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 523 PM CST FRI DEC 9 2016 ...TIDAL WATER EXPECTED TO REACH THE DUNES ALONG THE LOWER TEXAS BEACHES TONIGHT... .EAST NORTHEAST SWELLS WILL CONTINUE TO PUSH WATER HIGH UP ONTO THE AREAS BEACHES TONIGHT AND EARLY SATURDAY MORNING. THIS WILL COMBINE WITH A MINOR HIGH TIDE LATER THIS EVENING TO KEEP THE WATER UP CLOSE TO THE DUNES ON THE AREA BEACHES. TXZ251-256-257-101200- /O.EXT.KBRO.CF.S.0011.000000T0000Z-161210T1200Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 523 PM CST FRI DEC 9 2016 ...SEA WATER WILL RUN UP ON THE AREA BEACHES TONIGHT... * MINOR COASTAL FLOODING MAY REACH OR OVERWASH INTO THE DUNES AT SOME LOCATIONS ON THE AREA BEACHES TONIGHT. TIDAL MEASUREMENTS ARE CURRENTLY RUNNING ABOUT ONE AND A HALF FEET ABOVE PREDICTED LEVELS. * TIMING...THE NEXT MINOR HIGH TIDE WILL BE AT 9 35 PM THIS EVENING. * IMPACTS...WATER WILL COVER PART OF THE BEACH. UMBRELLAS AND TRASH CANS NOT STOWED BEHIND THE DUNES COULD FLOAT AWAY AND DRIVING WILL REMAIN DIFFICULT TO IMPOSSIBLE BETWEEN THE NORTH PUBLIC BEACH ACCESS POINTS TO THE PORT MANSFIELD JETTY. RIP CURRENTS AND HIGH SURF WILL MAKE SWIMMING DIFFICULT FOR ALL BUT THE MOST EXPERIENCED SURFERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... VEHICLES...EXCEPT FOR THOSE WITH FOUR WHEEL DRIVE AND HIGH WHEEL BASES...WILL BE DIFFICULT TO DRIVE ON THE BEACH. UMBRELLAS... BEACH CHAIRS...TRASH CANS...AND OTHER ITEMS SHOULD REMAIN STOWED BEHIND THE DUNES. $$
703 WHUS44 KBRO 101011 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 411 AM CST SAT DEC 10 2016 ...ADDITIONAL BEACH EROSION EXPECTED ON SOUTH PADRE ISLAND TODAY AS TIDES CONTINUE TO RUN UP TO THE DUNES... .EAST NORTHEAST LONG PERIOD SWELLS WILL CONTINUE TO PUSH WATER HIGH UP ONTO THE AREA BEACHES THROUGH SATURDAY. THE HIGHEST LEVELS WILL OCCUR DURING THE EARLY TO MID AFTERNOON HIGH TIDE CYCLE TODAY. CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE TONIGHT AND SUNDAY AS WINDS AND SWELLS GRADUALLY TURN FROM THE SOUTHEAST. TXZ251-256-257-101600- /O.EXT.KBRO.CF.S.0011.000000T0000Z-161210T1600Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 411 AM CST SAT DEC 10 2016 ...ANOTHER ROUND OF BEACH EROSION AND TIDAL RUN UP ON SOUTH PADRE ISLAND TODAY... * MINOR COASTAL FLOODING MAY REACH OR OVERWASH INTO THE DUNES AT SOME LOCATIONS ON THE AREA BEACHES THIS AFTERNOON. TIDES WILL CONTINUE TO RUN 1 TO 1.5 FEET ABOVE PREDICTED LEVELS INSHORE AND PERHAPS HIGHER ON THE BEACHFRONT. * TIMING...RUN UP WILL REACH THE DUNES IN THINNER BEACHES DURING THE EARLY TO MID AFTERNOON. HIGH TIDE AT ISLA BLANCA JETTY OCCURS AT 151 PM. * IMPACTS...WATER WILL COVER PART OR MOST OF THE BEACH DURING THE HIGH TIDE PERIOD...MAINLY FROM NOON THROUGH 4 PM. UMBRELLAS AND TRASH CANS NOT STOWED BEHIND THE DUNES COULD FLOAT AWAY AND DRIVING WILL REMAIN DIFFICULT TO IMPOSSIBLE BETWEEN THE NORTH PUBLIC BEACH ACCESS POINTS TO THE PORT MANSFIELD JETTY...AND PUBLIC BEACH ACCESS 5 AND 6 REMAINED CLOSED EARLY SATURDAY MORNING. RIP CURRENTS AND HIGH SURF WILL MAKE SWIMMING DIFFICULT FOR ALL BUT THE MOST EXPERIENCED SURFERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVING WILL BE DIFFICULT TO IMPOSSIBLE ON THE BEACH ESPECIALLY DURING HIGH TIDE THIS AFTERNOON. UMBRELLAS...BEACH CHAIRS...TRASH CANS...AND OTHER ITEMS SHOULD REMAIN STOWED BEHIND THE DUNES. $$ 52/BSG
034 WHUS44 KBRO 101537 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 937 AM CST SAT DEC 10 2016 ...ADDITIONAL BEACH EROSION EXPECTED ON SOUTH PADRE ISLAND TODAY AS TIDES CONTINUE TO RUN UP TO THE DUNES... .EAST NORTHEAST LONG PERIOD SWELLS WILL CONTINUE TO PUSH WATER HIGH UP ONTO THE AREA BEACHES THROUGH TODAY. THE HIGHEST LEVELS WILL OCCUR DURING THE EARLY TO MID AFTERNOON HIGH TIDE CYCLE. CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE TONIGHT AND SUNDAY AS WINDS AND SWELLS GRADUALLY TURN FROM THE SOUTHEAST. TXZ251-256-257-110000- /O.EXT.KBRO.CF.S.0011.000000T0000Z-161211T0000Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 937 AM CST SAT DEC 10 2016 ...ANOTHER ROUND OF BEACH EROSION AND TIDAL RUN UP ON SOUTH PADRE ISLAND TODAY... * MINOR COASTAL FLOODING MAY REACH OR OVERWASH INTO THE DUNES AT SOME LOCATIONS ON THE AREA BEACHES THIS AFTERNOON. TIDES WILL CONTINUE TO RUN 1 TO 1.5 FEET ABOVE PREDICTED LEVELS INSHORE AND PERHAPS HIGHER ON THE BEACHFRONT. * TIMING...RUN UP WILL REACH THE DUNES IN THINNER BEACHES DURING THE EARLY TO MID AFTERNOON. HIGH TIDE AT ISLA BLANCA JETTY OCCURS AT 151 PM. * IMPACTS...WATER WILL COVER PART OR MOST OF THE BEACH DURING THE HIGH TIDE PERIOD...MAINLY FROM NOON THROUGH 4 PM. UMBRELLAS AND TRASH CANS NOT STOWED BEHIND THE DUNES COULD FLOAT AWAY AND DRIVING WILL REMAIN DIFFICULT TO IMPOSSIBLE BETWEEN THE NORTH PUBLIC BEACH ACCESS POINTS TO THE PORT MANSFIELD JETTY...AND PUBLIC BEACH ACCESS 5 AND 6 REMAINED CLOSED AS OF EARLY SATURDAY MORNING. RIP CURRENTS AND HIGH SURF WILL MAKE SWIMMING DIFFICULT FOR ALL BUT THE MOST EXPERIENCED SURFERS. * RIP CURRENTS...THE COMBINATION OF LARGER WAVES AND LONG PERIOD EASTERLY SWELL WILL MAINTAIN A HIGH RISK OF RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVING WILL BE DIFFICULT TO IMPOSSIBLE ON THE BEACH ESPECIALLY DURING HIGH TIDE THIS AFTERNOON. UMBRELLAS...BEACH CHAIRS...TRASH CANS...AND OTHER ITEMS SHOULD REMAIN STOWED BEHIND THE DUNES. $$ 52/53
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Dec 9, 5:46 AM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Dec 9, 5:46 AM CST, 3 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
546 AM CST Fri Dec 9 2016
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Moderate to breezy northwest to north winds and
cloudy skies will continue today as relatively shallow, cool high
pressure spreads over the area, setting up an inversion up to
about 850 mb. MVFR conditions will be the rule with lowered
ceilings. Brief IFR ceilings will be possible late this evening.
Winds will diminish tonight, becoming light to moderate.
&&
.PREV DISCUSSION... /issued 358 AM CST Fri Dec 9 2016/
SHORT TERM (Today through Saturday): The short term will see a
slow recovery from the strong cold front of Thursday. Wind chill
values will bottom out through mid this morning along the coast
where a wind chill advisory is posted, mainly the result of
stronger winds there. High temperatures will be mostly in the mid
40s across the area, under cloudy skies and with light rain
possible. Winds will decrease to light tonight with slightly lower
temps, still in the 40s but with a few upper 30s possible across
the ranchlands and brush country. High temps Saturday will recover
into the 50s and 60s as a weak onshore flow develops. The mid
level pattern will remain somewhat zonal, with some drier air
upstream eroding the wedge of cooler, moister air from above, but
the developing onshore flow at lower levels will carry the day
with persistent, longer lasting moisture, at least through
Saturday or Saturday night.
LONG TERM (Saturday Night through Thursday):The cold blast
currently in place will only be a distant memory as we move into
the latter half of the weekend and into early next week. Once
again models are in fairly good agreement early on but show a lot
of inconsistency and uncertainty the latter portions of the long
term. Confidence remains below average for the Wed-Thu time frame
in regards to another shot of polar air.
Saturday night through Tuesday our CWA can expect a significant
warming trend as mid level flow becomes zonal with the subtropical
ridge building over NW-NC Mexico. Southerly surface winds return
and partly cloudy skies along with rising dew points should allow
for tempeatures to climb well into the 70s and lower 80s. Any
shower activity should keep over the Gulf waters with a deep layer
dry residing over South Texas.
The latter half of the forecast package remains a question mark
with the 00Z model output showing quite a bit of discrepancy with
another shot of polar air. Timing of the leading edge of this
potential cold shot is main question. The ECMWF now shows this
front moving into Deep South Texas as early as Wednesday,
yesterday it wasn't even showing up on the map. The GFS remains
deeper and colder with the arctic airmass has now slowed down its
southern trajectory by 18 hours arriving sometime Thursday. With
plenty of uncertainty in the actual outcome and low confidence in
the model output will continue to resort to a model blend which
now brings the front through the region Wednesday night and
Thursday.
MARINE:(Today through Saturday): Will drop the remaining gale
warning on the Gulf this morning in favor of a small craft advisory
as winds slowly decrease due to high pressure spreading over the
area. Strong winds and elevated seas will persist today, though
winds over the Laguna should diminish enough to lower the advisory
there at some point today. North winds will veer to northeast and
then east through the short term as high pressure shifts east, and
as a weak surface trough develops along the TX coast. Wave heights
on the Gulf will remain above criteria into tonight or early
Saturday.
Saturday night through Monday...Marine conditions continue to
improve through the weekend with a moderate southerly wind
returning to coastal waters. Broad surface high pressure weakens
and mid level high pressure builds over the Bay of Campeche and
NW Mexico providing a tranquil weather pattern for the Western
Gulf of Mexico the first half of next week.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Chill Advisory until 9 AM CST this morning for TXZ254-255.
GM...Small Craft Advisory for winds until 6 PM CST this evening for
GMZ130-132-135.
Small Craft Advisory until 6 PM CST this evening for GMZ150-155-
170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
54/59/56Hazardous weather outlook, Dec 9, 5:19 AM CST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 519 AM CST FRI DEC 9 2016 TXZ248>257-101130- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 519 AM CST FRI DEC 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. ...WIND CHILL ADVISORY... .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS. THE COMBINATION OF 15 TO 25 MPH NORTH WINDS WITH ACTUAL TEMPERATURES IN THE UPPER 30S TO AROUND 40 WILL MAKE IT FEEL LIKE THE UPPER 20S TO LOWER 30S BETWEEN DAYBREAK AND 9 AM FOR CAMERON AND WILLACY COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE ELEVATED RIP CURRENT RISK WILL CONTINUE THROUGH SUNDAY...AND WILL RETURN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-101130- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 519 AM CST FRI DEC 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY CONDITIONS ON THE BAY AND ON THE GULF TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS MAY CONTINUE SATURDAY ON THE GULF FOR HIGH SEAS. SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP ON THURSDAY BEHIND A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 12:09 AM CST | Small Craft Advisory for Winds | BRO | 23 hr | |
| Dec 9, 3:20 AM CST | Small Craft Advisory | BRO | 30 hr |
Nearby
Coastal Flood Statements in Texas, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.